MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ARROW ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Catalog Number IAB-05840-U
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
Reported as "distal 1/3 of iab failed to unwrap, visualized on fluoroscopy".The report states " the iab was not unwrapping at the d istal end after insertion.Manual inflation completed and successful.They re-initiated.Iab to remain in place".No patient harm or injury.The patient status is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).The reported complaint that the "iab failed to unwrap" is not able to be to confirmed.The product was not returned for investigation.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.The reported complaint will be monitored for any developing trends.If the product is returned at a later date, a full investigation of the sample will be completed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 40cc 8fr ultra intra-aortic balloon catheter (iabc) without the original packaging.The serial number (b)(6) recorded on the complaint report matches the serial number on the returned sample.Upon return, the one-way valve was tethered and connected to the short driveline tubing.The bladder was fully unwrapped.Bends to the iabc central lumen were noted at approximately 17.6cm, 38.9cm and 61.3cm iabc distal tip.A kink to the iabc outer lumen was noted at approximately 61.3cm from the iabc distal tip.Dried blood was noted on the exterior surfaces of the returned sample.No blood was noted within the bladder/helium pathway.The bladder thickness was measured at six points with measurements ranging from 0.0062in-0.0067in and was within specification.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times.An attempt to aspirate and flush the catheter using a 60cc lab-inventory syringe was unable to be successfully completed due to the previously noted bends to the central lumen.Immediate push back on the syringe plunger was experienced.The iabc was leak tested and no leaks were detected.Full inflation was achieved.The device passed the leak test.The iabc was connected to an iabp using the lab inventory 40cc inflation driveline tubing.The iabc was inserted into the "t" tube and 100mmhg backpressure was applied.The iabc was pumped for a minimum of 30 minutes.There were no alarms triggered.The bladder inflated and deflated completely with each beat.The balloon pressure waveform (bpw) was normal.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.The guidewire met resistance and could not advance at approximately 39.8cm from the iabc distal tip, which is the location of the previously noted bend.The guidewire was front loaded through the iabc luer.Resistance was noted at approximately 21cm from the iabc luer.The guidewire met resistance and could not advance at approximately 42.6cm from the iabc luer, which is the location of the previously noted bend.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint that "iab failed to unwrap" is confirmed.Upon return, the iab catheter central lumen and outer lumen were noted kinked, which could cause or contribute to difficulty with proper iab inflation.The iabc bladder was fully intact with no damage or abnormalities noted.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the damaged central/outer lumen.The root cause of the complaint is undetermined.No further action required at this time.This will be monitored for any developing trends.Other remarks: n/a.Corrected data: n/a.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description

Brand Name
ARROW ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
laura guadalupe gonzalez
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18096754
Report Number3010532612-2023-00634
Device Sequence Number20328475
Product Code DSP
UDI-Device Identifier00801902010759
UDI-Public(01)00801902010759(11)230103(17)241231(10)18F23A0002(21)
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Catalogue NumberIAB-05840-U
Device Lot Number18F23A0002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2023
Supplement Date Received by Manufacturer12/14/2023
03/15/2024
Not provided
Initial Report FDA Received Date11/08/2023
Supplement Report FDA Received Date12/15/2023
03/18/2024
08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexMale